Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 196, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 3, 2006, 3:00 PM CDT for Baldwin County, Alabama. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2006, 3:00 PM CDT (20:00 UTC)
- Expired
- Aug 3, 2006, 3:22 PM CDT
- In force
- 22 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 53 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 8.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1500 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 032001 SVRMOB ALC003-032045- /O.NEW.KMOB.SV.W.0196.060803T2000Z-060803T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 300 PM CDT THU AUG 3 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN SOUTHWEST ALABAMA * UNTIL 345 PM CDT * AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SUMMERDALE...AND MOVING SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MARLOW AND CLAY CITY BY 310 PM CDT MAGNOLIA SPRINGS BY 320 PM CDT TURKEY BRANCH BY 325 PM CDT MOUTH OF WEEKS BAY BY 330 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3046 8760 3059 8773 3038 8808 3020 8790 $$
1 follow-up statement
000 WWUS54 KMOB 032022 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 320 PM CDT THU AUG 3 2006 ALC003-032030- /O.CAN.KMOB.SV.W.0196.000000T0000Z-060803T2045Z/ BALDWIN AL- 320 PM CDT THU AUG 3 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BALDWIN COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE. HOWEVER SEVERAL STRONG THUNDERSTORMS CONTINUE ACROSS WESTERN BALDWIN COUNTY FROM BAY MINETTE SOUTHWARD TO SUMMERDALE AND WERE DRIFTING TO THE WEST SOUTHWEST AT 10 MPH. LAT...LON 3046 8760 3059 8773 3038 8808 3020 8790 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:00 AM CDT, 12 hours earlier.
Area forecast discussion, Aug 3, 3:00 AM CDT, 12 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 300 AM CDT THU AUG 3 2006 .SHORT TERM...TODAY AND TONIGHT...SURFACE RIDGE CONTINUES FROM EAST TO WEST ACROSS FORECAST AREA THIS MORNING. PRECIPITABLE WATER VALUES ARE DOWN SLIGHTLY...JUST UNDER TWO INCHES FOR TODAY. THINK WE WILL HAVE A FEW TOWERS GO UP ALONG THE COAST THIS MORNING BUT CONVECTION MORE LIKELY THIS AFTERNOON WHEN MAX HEATING IS REACHED. GFS MOS POPS HAVE CAME WAY DOWN FOR TODAY...AROUND 10 PERCENT. NGM/NAM CAME IN AROUND 20...ALL THREE WITH MAX TEMPS IN THE LOW TO MID 90S FROM COAST NORTHWARD. WATER VAPOR LOOPS SHOW DRIER AIR OVER SOUTHERN GEORGIA BUT LOOKS LIKE IT WILL TURN MORE NORTHWEST BEFORE GETTING TO SOUTH ALABAMA. EITHER WAY MID 90 TEMPERATURES SHOULD BE ENOUGH TO FIRE OFF ISOLATED STORMS AND DID GO ABOUT 10 PERCENT ABOVE GUIDANCE TO FIT IN BETTER WITH NEIGHBORS. MAY EVEN BE A FEW STRONG STORMS IF DRIER AIR ALOFT CAN MAKE IT TO THE EASTERN ZONES THIS AFTERNOON. /11 && .LONG TERM...FRIDAY THROUGH WEDNESDAY...SURFACE TO H8 RIDGE OVER MUCH OF THE NORTHERN GULF AND SE CONUS WILL CONTINUE TO DOMINATE THROUGH EARLY NEXT WEEK WITH T.S. CHRIS PROGGED TO MOVE WEST UNDER THE RIDGE TRACKING OVER THE SOUTHERN GULF GENERALLY AS A MINIMAL TROPICAL CYCLONE. BOTH THE GFS AND NAM DEPICT BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS LATER IN THE WEEK AS A WEAK FRONTAL STALLS OVER CENTRAL AL AND GA...WITH SLIGHTLY BETTER MID LEVEL FORCING MOVING SOUTHWARD ALSO BASICALLY IN THE VICINITY OF THE FRONT. OTHERWISE...NO REAL SIGNIFICANT CHANGES TO THE LAST COUPLE OF PACKAGES FOR THE REMAINDER OF THE WEEK. HEAT INDICES FROM 100 TO 105 WERE NOTED FOR MUCH OF THE FORECAST PD THUS GIVING WAY TO MORE UNCOMFORTABLE WORKING CONDITIONS OUTSIDE. WILL CONTINUE TO USE CURRENT 00Z MEX GUIDANCE FOR TEMPS THROUGH THE PD. /32 && .MARINE...THERE CONTINUES TO BE LITTLE CHANGE IN THE MARINE FORECAST THROUGH THE NEXT FIVE DAYS WITH HIGH PRESSURE REMAINING THE MAIN FEATURE OVER THE MARINE AREA. MAY SEE SOME SLIGHT INCREASE IN SEAS BY THE FIRST OF THE WEEK IF CHRIS STAYS CLOSE TO TRACK FORECAST THROUGH THE CENTRAL GULF. /11 && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 95 76 94 75 / 20 10 30 20 PENSACOLA 93 77 92 76 / 20 10 30 20 DESTIN 92 80 90 77 / 20 10 30 20 EVERGREEN 96 72 93 74 / 20 10 30 20 WAYNESBORO 97 71 95 73 / 20 10 30 30 CAMDEN 97 74 99 75 / 20 10 30 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 3, 1:30 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 130 PM CDT THU AUG 3 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-041100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 130 PM CDT THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON. WHILE NO WIDESPREAD SEVERE WEATHER IS EXPECTED...A FEW OF THE STORMS COULD BECOME STRONG WITH WIND GUST OF 35 TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN. THE THUNDERSTORMS WILL WEAKEN LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS SHOULD NOT BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 3, 1:43 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 143 PM CDT THU AUG 3 2006 ALZ056-057-031930- CONECUH-BUTLER- INCLUDING THE CITIES OF...EVERGREEN... 143 PM CDT THU AUG 3 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CONECUH AND SOUTHWEST BUTLER COUNTIES... AT 140 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER GARLAND...AND MOVING SOUTHWEST AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... WILCOX...LYEFFION...I65 AND CR 29...BROWNVILLE AND OWASSA THROUGH 230 PM CDT. THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM 35 TO 45 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED. THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW YOU TO CROSS SAFELY.
Special weather statement, Aug 3, 2:44 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 244 PM CDT THU AUG 3 2006 ALZ057-032045- BUTLER- 244 PM CDT THU AUG 3 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER WESTERN BUTLER COUNTY... AT 241 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES SOUTH OF BUTLER SPRINGS...AND MOVING NORTHEAST AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BUTLER SPRINGS...SAUCER...HERBERT...FOREST HOME...I65 AND AL 10 AND I65 AND AL 185 THROUGH 345 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 3, 2:53 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 253 PM CDT THU AUG 3 2006 ALZ064-032045- LOWER BALDWIN- 253 PM CDT THU AUG 3 2006 ...A CLUSTER OF STRONG THUNDERSTORMS IS BEING DETECTED OVER SOUTHERN BALDWIN COUNTY... AT 249 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES NORTH OF SUMMERDALE. THE THUNDERSTORM WAS NEARLY STATIONARY. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... SUMMERDALE...SILVERHILL...MARLOW AND CLAY CITY THROUGH 345 PM CDT. THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM 40 TO 50 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED. THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW YOU TO CROSS SAFELY.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:09 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.